Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 28, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 11, 2009, 4:46 PM EDT for Floyd County, Martin County, Pike County, Kentucky. It was in force for 6 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2009, 4:46 PM EDT (20:46 UTC)
- Expired
- Jun 11, 2009, 10:35 PM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Floyd County, KY, Martin County, KY, Pike County, KY
The radar
The Charleston,WV radar (KRLX), 96 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:55 PM EDT | FLASH FLOOD | Chloe, KY | 4 FEET OF WATER WAS REPORTED TO BE FLOWING OVER THE ROAD ON UPPER CHLOE CREEK ROAD. LOCAL FIRE RESCUE ATTEMPTING TO LAUCH A BOAT TO RESCUE PERSON TRAPPED IN VEHICLE. |
| Jun 11, 4:55 PM EDT | FLASH FLOOD | Raccoon, KY | FLASH FLOODING WAS REPORTED ON FROZEN CREEK OF RACCOON CREEK. |
| Jun 11, 5:05 PM EDT | FLASH FLOOD | Canada, KY | FLASH FLOODING WAS REPORTED ALONG DIX FORK. |
| Jun 11, 5:06 PM EDT | FLASH FLOOD | Raccoon, KY | A VEHICLE WAS STUCK IN HIGH WATER AT THE MOUTH OF GRASSY CREEK ON RACCOON CREEK. |
| Jun 11, 5:24 PM EDT | FLASH FLOOD | Meta, KY | FLOOD WATER WAS REPORTED TO BE ENTERING HOMES AND SOME NEARBY ROADS WERE REPORTED TO BE IMPASSABLE DUE TO FLOODING. HOMES WERE ALSO REPORTED TO HAVE BEEN FLOODED IN RACOON ALONG WITH MULTIPLE WASHOUTS REPORTED ALONG DRY BRANCH ROAD. |
| Jun 11, 5:26 PM EDT | FLASH FLOOD | Sidney, KY | DIX FORK ROAD IS BLOCKED BY HIGH WATER. |
| Jun 11, 5:30 PM EDT | FLOOD | Sidney, KY | STREAMS IN BUILDINGS. EVENT OCCURRED BETWEEN 515 PM 06/11/2009 AND 530 PM 06/11/2009 |
| Jun 11, 5:30 PM EDT | FLASH FLOOD | Sidney, KY | STREAMS IN BUILDINGS. EVENT OCCURRED BETWEEN 515 PM 06/11/2009 AND 530 PM 06/11/2009 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.8 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 112046
FFWJKL
KYC071-159-195-112345-
/O.NEW.KJKL.FF.W.0028.090611T2046Z-090611T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
446 PM EDT THU JUN 11 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME SOUTHEASTERN MARTIN COUNTY IN NORTHEAST KENTUCKY...
EAST CENTRAL FLOYD COUNTY IN SOUTHEAST KENTUCKY...
PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 745 PM EDT
* AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
PRECIPITATION HEAVY ENOUGH TO CAUSE FLASH FLOODING FROM
THUNDERSTORMS TRAINING OVER PARTS OF PIKE COUNTY. THE HEAVIEST
RAIN WAS FALLING IN THE VICINITY OF US HIGHWAY 119 BETWEEN
PIKEVILLE AND SOUTH WILLIAMSON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
THE VICINITY OF BELFRY...CANADA...CONDER...FOREST HILLS...HARDY...
HEISEY...SIDNEY...HUDDY...SHELBIANA...PIKEVILLE...AND META.
FLASH FLOODING IS BEING CAUSED BY THUNDERSTORMS PRODUCING HEAVY RAIN
AND MOVING REPEATEDLY OVER THE SAME AREAS. AN ADDITIONAL INCH TO
INCH AND A HALF OF RAIN IS POSSIBLE BETWEEN 445 PM AND 545 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3726 8235 3721 8251 3755 8269 3773 8232
3767 8229 3766 8224 3763 8221 3764 8217
3760 8216 3759 8213 3756 8213 3754 8206
3756 8204 3754 8203 3755 8197 3753 8196
$$
PELTON3 follow-up statements
000
WGUS73 KJKL 112215
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
615 PM EDT THU JUN 11 2009
KYC159-112223-
/O.CAN.KJKL.FF.W.0028.000000T0000Z-090611T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARTIN KY-
615 PM EDT THU JUN 11 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME
SOUTHEASTERN MARTIN COUNTY...
HEAVY RAIN HAS EXITED THE AREA AND IS NO LONGER A THREAT.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3734 8223 3740 8252 3744 8262 3755 8269
3771 8231 3767 8229 3766 8224 3763 8221
3764 8217 3760 8216 3759 8213 3756 8213
3754 8206 3756 8204 3754 8203 3755 8197
3753 8196
$$
KYC071-195-112345-
/O.CON.KJKL.FF.W.0028.000000T0000Z-090611T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD KY-PIKE KY-
615 PM EDT THU JUN 11 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR PIKE
AND EAST CENTRAL FLOYD COUNTIES...
AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAINFALL HAD MOVED INTO WEST VIRGINIA. HOWEVER...RUNOFF
FROM THE RADAR ESTIMATED ONE TO THREE INCHES THAT FELL LATE THIS
AFTERNOON AND EARLY THIS EVENING CONTINUES TO FILL STREAMS AND
CREEKS. THE FLOOD WATER IS WORKING INTO SOME OF THE LARGER CREEKS AT
THIS TIME.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VARNEY...TURKEY CREEK...SIDNEY...RURAL... PISO...META...MCANDREWS...
JUSTELL...HUDDY...HEISEY...HARDY...FOREST HILLS...CONDER...
CANADA...BETSY LAYNE...SHELBIANA...PIKEVILLE AND BELFRY.
SOME OF THE CREEKS THAT ARE MOST AFFECTED INCLUDE BUT ARE NOT LIMITED
TO ROAD BRANCH...STRATTON FORK...JOHNS CREEK...MEATHOUSE FORK...
RACCOON CREEK...STINKING BRANCH...BENT BRANCH...POND CREEK...FROZEN
CREEK...BLACKBERRY CREEK...BIG BRANCH...PETER CREEK...POPLAR
CREEK...BARRENSHEE CREEK...AND BURNING FORK IN PIKE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3734 8223 3740 8252 3744 8262 3755 8269
3771 8231 3767 8229 3766 8224 3763 8221
3764 8217 3760 8216 3759 8213 3756 8213
3754 8206 3756 8204 3754 8203 3755 8197
3753 8196
$$
PELTON875
WGUS53 KJKL 112344
FFWJKL
KYC071-195-120245-
/O.EXT.KJKL.FF.W.0028.000000T0000Z-090612T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
744 PM EDT THU JUN 11 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
EAST CENTRAL FLOYD COUNTY IN SOUTHEAST KENTUCKY...
PIKE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 1045 PM EDT
* AT 737 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED RECENT
PRECIPITATION HEAVY ENOUGH TO CAUSE FLASH FLOODING FROM
TORRENTIAL RAINFALL OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
THE VICINITY OF BELFRY...CANADA...CONDER...FOREST HILLS...HARDY...
HEISEY AND HUDDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
THE BIG CREEK FIRE STATION HAD WATER OVER 3 FEET DEEP IN THE
FIREHOUSE...BLACK JIM PARK IN BELFRY HAD A FAST WATER
RESCUE...JOHNS CREEK AND SEVERAL OTHER STREAMS WERE OUT OF THEIR
BANKS AND FLOWING ACROSS ADJACENT ROADWAYS.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3734 8223 3740 8252 3744 8262 3755 8269
3771 8231 3767 8229 3766 8224 3763 8221
3764 8217 3760 8216 3759 8213 3756 8213
3754 8206 3756 8204 3754 8203 3755 8197
3753 8196
$$
DUSTY000
WGUS73 KJKL 120235
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1035 PM EDT THU JUN 11 2009
KYC071-195-120244-
/O.CAN.KJKL.FF.W.0028.000000T0000Z-090612T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD KY-PIKE KY-
1035 PM EDT THU JUN 11 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PIKE AND EAST
CENTRAL FLOYD COUNTIES...
THE PIKEVILLE STATE POLICE POST INDICATED THAT ALL HIGH WATER
PROBLEM AREAS HAVE RECEDED TO WITHIN THEIR BANKS.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3734 8223 3740 8252 3744 8262 3755 8269
3771 8231 3767 8229 3766 8224 3763 8221
3764 8217 3760 8216 3759 8213 3756 8213
3754 8206 3756 8204 3754 8203 3755 8197
3753 8196
$$
DUSTYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:17 PM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 11, 2:17 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 217 PM EDT THU JUN 11 2009 .SHORT TERM.../TONIGHT THROUGH FRIDAY/...UPDATED COMPLEX OF THUNDERSTORMS MOVING NORTHEAST ACROSS THE SOUTHWEST PART OF THE FORECAST AREA AT 18Z. HAVE HAD A COUPLE OF REPORTS OF TREES DOWN WITH THE STRONGEST STORMS...AND SEVERE THREAT WILL CONTINUE INTO THE EVENING...WITH MAIN THREAT BEING WIND DAMAGE AND HAIL. ANOTHER CONCERN IS THE FLASH FLOOD THREAT. THE 12Z NAM KEEPS 1.5 TO 2 INCH PRECIPITABLE WATER...PW...ACROSS AREA INTO THE EVENING...AND SREF MEAN HAS PW IN EXCESS OF 1.5 INCHES THROUGH 21Z OVER THE ENTIRE AREA AND OVER 1.5 INCHES THROUGH 00Z IN THE NORTHEAST. AS ALREADY NOTED EARLER THE 12Z NASHVILLE SOUNDING HAD PW OF 1.99 INCHES. ANY THUNDERSTORMS COULD BE PRODIGIOUS RAIN PRODUCERS. SO FAR THIS AFTERNOON THE STORMS HAVE BEEN PROGRESSIVE ENOUGH THAT THERE HAVE NOT BEEN FLASH FLOOD PROBLEMS YET...BUT WITH FLASH FLOOD GUIDANCE LOW...WILL CONTINUE WITH THE WATCH. FLASH FLOOD GUIDANCE WAS AS LOW AS 0.5 INCH IN OUR SOUTHWEST COUNTIES THIS MORNING AND THAT DID NOT TAKE INTO ACCOUNT TODAYS RAIN. THE 12Z NAM...00Z ECMWF AND 09Z SREF POINT TOWARDS THE FRONT CURRENTLY TO OUR NORTH FINALLY SLIPPING INTO TN BY FRIDAY AFTERNOON...WHILE THE 12Z GFS IS SLOWER. WILL GO WITH THE MODEL CONCENSUS AND ALLOW FRONT TO MOVE SOUTH OF AREA ON FRIDAY. HOWEVER WITH FRONT STALLING JUST TO OUR SOUTH THIS DETAIL DOES NOT MATTER TOO MUCH AS SHOWER AND THUNDERSTORM THREAT CONTINUES WITH FRONT SO CLOSE BY. ONCE PRIMARY MID UPPER LEVEL SHORT WAVE MOVES EAST OF AREA THIS EVENING THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH...BUT WITH FRONT STILL PUSHING SOUTH INTO AREA SOME LOW LEVEL CONVERGENCE OVERNIGHT COULD RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS. DO NOT EXPECT MUCH COVERAGE THOUGH AFTER 02Z. .LONG TERM.../FRIDAY NIGHT THROUGH THURSDAY/...UPDATED VERY FEW CHANGES TO THE EXTENDED FORECAST THIS AFTERNOON AS AN ACTIVE PATTERN SHOULD CONTINUE INTO THE EARLY PART OF NEXT WEEK...BEFORE MORE QUIET WEATHER MOVES IN FOR THE MIDDLE/LATTER HALF OF NEXT WEEK. MODELS CONTINUE TO STRUGGLE ON EXACT TIMING ANY WAVES THROUGH THE FLOW FRIDAY NIGHT THROUGH MONDAY AS THE REGION SITS ON THE EAST SIDE OF AN UPPER RIDGE IN WEST/NORTHWEST FLOW ALOFT. HAVE ONLY MADE A FEW ADJUSTMENTS TO THE PRECIPITATION CHANCES FOR THE WEEKEND...TO INCREASE THEM SLIGHTLY IN THE SATURDAY AFTERNOON TIME FRAME WHERE MODELS SEEM TO AGREE ON THIS BEING A FAVORABLE TIME FOR SHOWERS/THUNDERSTORMS. OTHERWISE...LEFT PREVIOUSLY INHERITED PRECIPITATION CHANCE FORECAST ALONE FOR THE EXTENDED. HIGH PRESSURE OVER THE CENTRAL UNITED STATES MIGRATES EAST BY MID WEEK BRINGING SOME WARMER AND DRIER WEATHER FOR THE END OF THE WEEK INTO NEXT WEEKEND. TIMING THE ONSET OF THIS DRIER PERIOD IS STILL DIFFICULT WITH WIDE VARIETY OF MODEL SOLUTIONS. && .AVIATION.../18Z TO 18Z/ A LARGE COMPLEX OF THUNDERSTORMS IS ENTERING THE SOUTHWEST PART OF THE FORECAST AREA AT 1730Z AND WILL BE AFFECTING THE LOZ AND SME AIRPORTS UNTIL ABOUT 20Z. THE THUNDERSTORMS WILL MOVE NORTHEAST AND REACH JKL AROUND 20Z. EXPECT IFR CONDITIONS TO PREVAIL WITH THE HEAVIEST THUNDERSTORMS. BY DUSK...THUNDERSTORMS WILL BE WANING...WITH FOG OR LOW STRATUS BUILDING IN AS A COLD FRONT SLIDES SOUTH ACROSS THE AREA. AFTER THE THUNDERSTORMS DIMINISH EXPECT MVFR TO VFR CONDITIONS FOR A TIME BEFORE THE FOG AND STRATUS BRING CONDITIONS DOWN TO IFR AND LIFR ACROSS THE AREA TONIGHT. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ079- 080-083>088-115>118. && SHORT TERM...SBH LONG TERM...MACZKO AVIATION...SBH
Hazardous weather outlook, Jun 11, 4:03 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 403 PM EDT THU JUN 11 2009 KYZ044-050>052-058>060-068-069-104-106>114-119-120-122315- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...INEZ...PIKEVILLE 403 PM EDT THU JUN 11 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THIS MAY RESULT IN SOME FLOODING OF AREA CREEKS AND STREAMS. FLASH FLOODING MAY ALSO BE POSSIBLE AT LOCATIONS THAT HAVE SEEN HEAVY RAINFALL IN RECENT DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...WIND DAMAGE...HEAVY RAINFALL...OR FLOODING TO THE NATIONAL WEATHER SERVICE. KYZ079-080-083>088-115>118-122315- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-PERRY-CLAY- LESLIE-LETCHER- INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...HAZARD...MANCHESTER...HYDEN...WHITESBURG 403 PM EDT THU JUN 11 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 376 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THIS MAY RESULT IN SOME FLOODING OF AREA CREEKS AND STREAMS. FLASH FLOODING MAY ALSO BE POSSIBLE AT LOCATIONS THAT HAVE SEEN HEAVY RAINFALL IN RECENT DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...WIND DAMAGE...HEAVY RAINFALL...OR FLOODING TO THE NATIONAL WEATHER SERVICE. MACZKO
In the hours before
Local storm report, Jun 11, 2:51 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
251 PM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM FLASH FLOOD 3 S LILY 36.98N 84.08W
06/11/2009 LAUREL KY LAW ENFORCEMENT
ONE FOOT OF FLOWING WATER OVER ROAD ON HIGHWAY 2392 AND
HORSE CREEK ROAD NEAR HOPEWELL.
&&
JCARICOSpecial weather statement, Jun 11, 3:13 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 313 PM EDT THU JUN 11 2009 KYZ058-068-069-111-112-114>116-112000- ESTILL-ROCKCASTLE-LEE-BREATHITT-JACKSON-OWSLEY-PERRY-CLAY- 313 PM EDT THU JUN 11 2009 ...A BROKEN LINE OF SHOWERS AND STRONG THUNDERSTORMS TO AFFECT ESTILL...LEE...SOUTHWESTERN BREATHITT...NORTHERN JACKSON...OWSLEY... NORTH CENTRAL ROCKCASTLE...NORTHWESTERN PERRY...AND NORTH CENTRAL CLAY COUNTIES THROUGH 400 PM EDT THURSDAY AFTERNOON... AT 311 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROCKFORD TO PRIVETT TO MISTLETOE...MOVING NORTHEAST AT 30 MPH. THESE STORMS WILL BE NEAR TURKEY FOOT AROUND 320 PM EDT...GOBBARD AROUND 325 PM EDT...EARNESTVILLE AROUND 330 PM EDT...KNOB LICK AROUND 335 PM EDT...BLACKBURN AROUND 340 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR SOUTHEASTERN KENTUCKY. RAY
Local storm report, Jun 11, 3:16 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
316 PM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG ONEIDA 37.27N 83.65W
06/11/2009 CLAY KY LAW ENFORCEMENT
TREES DOWN ONTO HWY 11 NEAR GOOSE ROCK.
&&
ABELocal storm report, Jun 11, 3:51 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
351 PM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG HYDEN 37.16N 83.37W
06/11/2009 LESLIE KY LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS THE COUNTY INCLUDING IN
HYDEN...MIDDLEFORK AND BULL CREEK.
&&
ABELocal storm report, Jun 11, 3:55 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
355 PM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG SLEMP 37.08N 83.11W
06/11/2009 PERRY KY LAW ENFORCEMENT
SEVERAL TREES DOWN INCLUDING ALONG HWY 699 AND HWY 7.
&&
ABELocal storm report, Jun 11, 3:57 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
357 PM EDT THU JUN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM FLOOD HAZARD 37.25N 83.20W
06/11/2009 PERRY KY LAW ENFORCEMENT
MUDLSIDE OCCURRED ON THE HWY 15 BYPASS...FILLED UP A
CULVERT AND WATER IS NOW RUNNING ACROSS THE HIGHWAY.
&&
ABEThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:37 AM EDT | Areal Flood Advisory | JKL | Laurel, Pulaski, Rockcastle | 53 min |
| Jun 11, 6:42 AM EDT | Areal Flood Advisory | JKL | Knox, Laurel, McCreary, Pulaski, Whitley | 2 hr |
| Jun 11, 8:37 AM EDT | Flash Flood Warning | JKL | Bell, Knox, McCreary, Whitley | 3 hr |
| Jun 11, 9:26 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Floyd, Harlan, Knott, Knox and 4 more | 3 hr |
| Jun 11, 10:26 AM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 17 hr |
| Jun 11, 11:00 AM EDT | Flash Flood Warning | JKL | Pike | 89 min |
| Jun 11, 12:45 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 60 min |
| Jun 11, 1:40 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, McCreary, Whitley | 50 min |
| Jun 11, 2:00 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, McCreary, Pulaski, Whitley | 45 min |
| Jun 11, 2:39 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox, Laurel, Leslie | 41 min |
| Jun 11, 2:54 PM EDT | Flash Flood Warning | JKL | Clay, Knox, Laurel | 3 hr |
| Jun 11, 3:02 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Harlan, Knott, Leslie, Letcher, Owsley and 1 more | 43 min |
| Jun 11, 3:17 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Owsley, Perry | 28 min |
| Jun 11, 3:31 PM EDT | Flash Flood Warning | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 1 more | 3 hr |
| Jun 11, 3:46 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher, Perry, Pike | 44 min |
| Jun 11, 4:00 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Pike | 45 min |
| Jun 11, 4:26 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 64 min |
| Jun 11, 4:33 PM EDT | Areal Flood Advisory | JKL | Floyd, Pike | 3 hr |
| Jun 11, 4:39 PM EDT | Areal Flood Advisory | JKL | Menifee, Montgomery, Powell | 119 min |
| Jun 11, 4:52 PM EDT | Areal Flood Advisory | JKL | Johnson, Magoffin, Morgan, Wolfe | 112 min |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.